Alert archive / Indiana / Wind Advisories in 2011

Wind Advisory 8, NWS Chicago, IL

November 28, 2011Lake County, Illinois; Lake County, Porter County, Indiana

NWS Chicago, IL issued this wind advisory at Nov 28, 2011, 1:30 PM CST for Lake County, Illinois; Lake County, Porter County, Indiana. It took effect at Nov 29, 2011, 6:00 AM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2011, 1:30 PM CST (19:30 UTC)
In effect from
Nov 29, 2011, 6:00 AM CST
Expired
Nov 30, 2011, 12:44 AM CST
In force
19 hr
Issued by
NWS Chicago, IL

Counties Lake County, IL, Lake County, IN, Porter County, IN

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

112 
WWUS73 KLOT 281930
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
130 PM CST MON NOV 28 2011

ILZ006-014-INZ001-002-290330-
/O.NEW.KLOT.WI.Y.0008.111129T1200Z-111130T0300Z/
LAKE IL-COOK-LAKE IN-PORTER-
INCLUDING THE CITIES OF...WAUKEGAN...CHICAGO...GARY...VALPARAISO
130 PM CST MON NOV 28 2011

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST TUESDAY NEAR THE 
LAKE...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM CST TUESDAY. 

* WINDS...NORTH TO NORTHEAST WINDS WILL INCREASE TO 30 TO 40 MPH
  NEAR THE LAKE WITH OCCASIONAL GUSTS OVER 50 MPH. 

* TIMING...WILL RAPIDLY INCREASE LATE TONIGHT...WITH VERY STRONG
  WINDS LIKELY THROUGH THE DAY TUESDAY BEFORE WINDS SUBSIDE
  TUESDAY NIGHT.

* IMPACTS...THE STRONG WINDS COULD RESULT IN ANY LIGHT WEIGHT OR
  UNSECURED OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE TO
  BLOW AWAY. MOTORISTS WILL NEED TO KEEP A FIRM GRIP ON THE
  STEERING WHEEL AS DRIVING WILL BECOME DIFFICULT... ESPECIALLY IN
  HIGH PROFILE VEHICLES. DRIVING WILL BE PARTICULARLY DIFFICULT ON
  EAST WEST ROADWAYS SUCH AS THE CHICAGO SKYWAY AND INDIANA TOLL
  ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$

IZZI
6 follow-up statements
010 
WWUS73 KLOT 290344
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
944 PM CST MON NOV 28 2011

ILZ006-014-INZ001-002-291145-
/O.CON.KLOT.WI.Y.0008.111129T1200Z-111130T0300Z/
LAKE IL-COOK-LAKE IN-PORTER-
INCLUDING THE CITIES OF...WAUKEGAN...CHICAGO...GARY...VALPARAISO
944 PM CST MON NOV 28 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST TUESDAY. 

* WINDS...INCREASING TO 30 TO 40 MPH FROM THE NORTH NORTHEAST NEAR
  THE LAKE WITH OCCASIONAL GUSTS OVER 50 MPH.

* TIMING...WILL RAPIDLY INCREASE EARLY TUESDAY MORNING...WITH VERY
  STRONG WINDS LIKELY THROUGH THE DAY BEFORE WINDS SUBSIDE
  TUESDAY NIGHT.

* IMPACTS...THE STRONG WINDS COULD RESULT IN ANY LIGHT WEIGHT OR 
  UNSECURED OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE TO 
  BLOW AWAY. MOTORISTS WILL NEED TO KEEP A FIRM GRIP ON THE 
  STEERING WHEEL AS DRIVING WILL BECOME DIFFICULT... ESPECIALLY 
  IN HIGH PROFILE VEHICLES. DRIVING WILL BE PARTICULARLY 
  DIFFICULT ON EAST WEST ROADWAYS SUCH AS THE CHICAGO SKYWAY AND 
  INDIANA TOLL ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$

MTF
607 
WWUS73 KLOT 291009
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
409 AM CST TUE NOV 29 2011

ILZ006-014-INZ001-002-291815-
/O.CON.KLOT.WI.Y.0008.111129T1200Z-111130T0300Z/
LAKE IL-COOK-LAKE IN-PORTER-
INCLUDING THE CITIES OF...WAUKEGAN...CHICAGO...GARY...VALPARAISO
409 AM CST TUE NOV 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* WINDS...INCREASING TO 30 TO 40 MPH FROM THE NORTH NORTHEAST 
  NEAR THE LAKE WITH OCCASIONAL GUSTS OVER 50 MPH. 

* TIMING...WINDS WILL RAPIDLY INCREASE EARLY THIS MORNING...WITH
  VERY STRONG WINDS LIKELY THROUGH THE DAY BEFORE WINDS SUBSIDE
  TONIGHT.

* IMPACTS...THE STRONG WINDS COULD RESULT IN ANY LIGHT WEIGHT OR 
  UNSECURED OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE TO 
  BLOW AWAY. MOTORISTS WILL NEED TO KEEP A FIRM GRIP ON THE 
  STEERING WHEEL AS DRIVING WILL BECOME DIFFICULT... ESPECIALLY 
  IN HIGH PROFILE VEHICLES. DRIVING WILL BE PARTICULARLY 
  DIFFICULT ON EAST WEST ROADWAYS SUCH AS THE CHICAGO SKYWAY AND 
  INDIANA TOLL ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$

KJB
545 
WWUS73 KLOT 291654
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1054 AM CST TUE NOV 29 2011

ILZ006-014-INZ001-002-300100-
/O.CON.KLOT.WI.Y.0008.000000T0000Z-111130T0300Z/
LAKE IL-COOK-LAKE IN-PORTER-
INCLUDING THE CITIES OF...WAUKEGAN...CHICAGO...GARY...VALPARAISO
1054 AM CST TUE NOV 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* WINDS...NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS OVER
  50 MPH ARE LIKELY UNTIL EARLY EVENING...ESPECIALLY NEAR THE
  LAKE.

* IMPACTS...THE STRONG WINDS COULD RESULT IN ANY LIGHT WEIGHT OR 
  UNSECURED OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE TO 
  BLOW AWAY. MOTORISTS WILL NEED TO KEEP A FIRM GRIP ON THE 
  STEERING WHEEL AS DRIVING WILL BECOME DIFFICULT... ESPECIALLY 
  IN HIGH PROFILE VEHICLES. DRIVING WILL BE PARTICULARLY 
  DIFFICULT ON EAST WEST ROADWAYS SUCH AS THE CHICAGO SKYWAY AND 
  INDIANA TOLL ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$

IZZI
349 
WWUS73 KLOT 292138
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
338 PM CST TUE NOV 29 2011

ILZ006-014-INZ001-002-300300-
/O.CON.KLOT.WI.Y.0008.000000T0000Z-111130T0300Z/
LAKE IL-COOK-LAKE IN-PORTER-
INCLUDING THE CITIES OF...WAUKEGAN...CHICAGO...GARY...VALPARAISO
338 PM CST TUE NOV 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* WINDS...NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER
  50 MPH ARE LIKELY UNTIL EARLY EVENING NEAR THE LAKE.

* IMPACTS...THE STRONG WINDS COULD RESULT IN ANY LIGHT WEIGHT OR
  UNSECURED OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE TO
  BLOW AWAY. MOTORISTS WILL NEED TO KEEP A FIRM GRIP ON THE
  STEERING WHEEL AS DRIVING WILL BECOME DIFFICULT...ESPECIALLY IN
  HIGH PROFILE VEHICLES. DRIVING WILL BE PARTICULARLY DIFFICULT ON
  EAST WEST ROADWAYS SUCH AS THE CHICAGO SKYWAY AND INDIANA TOLL
  ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$

IZZI
950 
WWUS73 KLOT 300233
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
833 PM CST TUE NOV 29 2011

ILZ006-014-300345-
/O.CAN.KLOT.WI.Y.0008.000000T0000Z-111130T0300Z/
LAKE IL-COOK-
INCLUDING THE CITIES OF...WAUKEGAN...CHICAGO
833 PM CST TUE NOV 29 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA THIS EVENING BUT
GUSTS INTO THE 30 TO 35 MPH RANGE WILL CONTINUE THROUGH LATE
EVENING...MAINLY NEAR LAKE MICHIGAN. STRONGER GUSTS TO AROUND 40
MPH MAY OCCUR AT TIMES ALONG THE IMMEDIATE LAKESHORE OF SOUTHERN
COOK COUNTY THROUGH THE EVENING. WINDS WILL FURTHER DIMINISH
OVERNIGHT.

$$

INZ001-002-300700-
/O.EXT.KLOT.WI.Y.0008.000000T0000Z-111130T0700Z/
LAKE IN-PORTER-
INCLUDING THE CITIES OF...GARY...VALPARAISO
833 PM CST TUE NOV 29 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM CST WEDNESDAY. 

* WINDS...NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
  50 MPH ARE LIKELY TO CONTINUE THROUGH THE EVENING NEAR LAKE
  MICHIGAN. 

* IMPACTS...THE STRONG WINDS COULD RESULT IN ANY LIGHT WEIGHT OR
  UNSECURED OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE TO
  BLOW AWAY. MOTORISTS WILL NEED TO KEEP A FIRM GRIP ON THE
  STEERING WHEEL AS DRIVING WILL BECOME DIFFICULT...ESPECIALLY IN
  HIGH PROFILE VEHICLES. DRIVING WILL BE PARTICULARLY DIFFICULT ON
  EAST WEST ROADWAYS SUCH AS THE INDIANA TOLL ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$

MDB
563 
WWUS73 KLOT 300644
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1244 AM CST WED NOV 30 2011

INZ001-002-300745-
/O.CAN.KLOT.WI.Y.0008.000000T0000Z-111130T0700Z/
LAKE IN-PORTER-
INCLUDING THE CITIES OF...GARY...VALPARAISO
1244 AM CST WED NOV 30 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE WIND
ADVISORY AS WINDS HAVE DIMINISHED TO BELOW ADVISORY LEVELS. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Nov 28, 11:51 AM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Nov 28, 11:51 AM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1151 AM CST MON NOV 28 2011

.DISCUSSION...
1043 AM CST

LIGHT LAKE EFFECT SHOWERS CONTINUE TO PIVOT NORTHWEST AROUND THE
SOUTHWEST PERIPHERY OF THE LAKE. CURRENTLY SEEING SOME LIGHT LAKE
EFFECT RAIN AND SNOW SHOWERS COMING INTO COOK COUNTY. WITH
INVERSION HEIGHTS LOWERING WOULD STILL ANTICIPATE THE LAKE EFFECT
TO DISSIPATE BY EARLY AFTERNOON. SOME HOLES IN THE STRATUS
DEVELOPED DOWNWIND OF THE LAKE DUE TO BETTER MIXING...WITH THAT
HOLE TRANSLATING WESTWARD ACROSS THE CWA NOW. ALSO SEEING A FEW
OTHER HOLES OPEN UP...HOWEVER ANY HOLES THERE ARE TODAY WILL FILL
IN AS CLOUD SHIELD IN ADVANCE OF SOUTHERN UPPER LOW SPREADS FROM
SE TO NW ACROSS THE AREA.

IZZI

//PREV DISCUSSION...
351 AM CST

THE MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES...TYPES AND
AMOUNTS TUESDAY AND TUESDAY NIGHT AND POTENTIAL FOR VERY WINDY
CONDITIONS ON TUESDAY.

THE CLOUDS APPEAR TO NOT BE IN A HURRY TO GO ANYWHERE AS A
SUBSIDENCE INVERSION HAS TRAPPED THE MOISTURE IN THE LOWEST FEW
THOUSAND FEET ABOVE GROUND LEVEL. REGIONAL SATELLITE IMAGERY SHOWS A
ROBUST AREA OF MVFR CLOUD COVER ACROSS MUCH OF THE CENTRAL PART OF
THE COUNTY. CONSIDERING THAT MIXING WILL BE MINIMAL TODAY I EXPECT
THESE CLOUDS TO HANG AROUND AT LEAST INTO THE EARLY AFTERNOON HOURS
IF NOT THE ENTIRE DAY. THIS CLOUD COVER WILL KEEP TEMPERATURES VERY
COOL WITH HIGHS IN THE UPPER 30S TO THE LOW 40S.

THE MAIN STORY CONTINUES TO BE WITH THE EVOLUTION OF THE UPPER LOW
ACROSS THE LOWER MISSISSIPPI VALLEY. THE 00 UTC MODEL GUIDANCE IS IN
DECENT AGREEMENT WITH THE DEEPENING OF THIS SYSTEM AS IT SLOWLY
MOVES EAST NORTHEAST TOWARDS THE OHIO VALLEY ON TUESDAY AND TUESDAY
NIGHT. THIS SYSTEM LOOKS TO BEGIN TO TRANSPORT A RATHER LARGE AMOUNT
OF MOISTURE NORTHWESTWARD FROM THE SOUTHEASTERN CONUS LATER
TODAY AND TONIGHT. PRECIPITABLE WATER VALUES APPEAR TO APPROACH 1
INCH ACROSS MY NORTHWEST INDIANA COUNTIES BY THIS EVENING. AT THE
SAME TIME...A BAND OF MID LEVEL FRONTOGENESIS LOOKS TO SET UP WITHIN
A DEFORMATION ZONE ALONG THE NORTHERN AND NORTHWEST PERIPHERY OF THE
SURFACE LOW LATE TONIGHT THROUGH TUESDAY EVENING. INITIALLY...STRONG
WARM AIR ADVECTION/ISENTROPIC UPGLIDE WILL PRODUCE AN ATMOSPHERE
CONDUCIVE TO EFFICIENT RAINFALL PRODUCTION. THIS SHOULD LEAD TO SOME
MODERATE TO HEAVY RAINFALL LATER TONIGHT INTO TUESDAY...PRIMARILY
ACROSS NORTHWEST INDIANA AND SOME OF THE ADJACENT ILLINOIS COUNTIES.
HOWEVER...CONDITIONS WILL BE MUCH LESS CONDUCIVE TO HEAVY RAINFALL
FARTHER NORTHWEST TOWARDS NORTH CENTRAL AND NORTHEASTERN ILLINOIS.
THEREFORE...THERE WILL LIKELY BE A STRONG GRADIENT FROM HEAVY
RAINFALL ACROSS NORTHWESTERN INDIANA TO LITTLE TO NO RAINFALL ACROSS
NORTH CENTRAL ILLINOIS. THE MAIN CHALLENGE WILL BE DETERMINING THE
PLACEMENT OF THIS GRADIENT.

RAINFALL DOES NOT APPEAR TO BE THE ONLY PRECIP TYPE WITH THIS LOW.
GIVEN THAT THIS IS A VERY DYNAMIC SYSTEM...WITH A CLOSED OFF MID
LEVEL CIRCULATION...THERE WILL LIKELY BE STRONG DYNAMIC COOLING
EFFECTS AS THE UPPER LOW DEEPENS AND MOVES NORTHEASTWARD TOWARDS THE
OHIO VALLEY. THIS ATMOSPHERIC COOLING WILL ADD ANOTHER COMPLEXITY TO
THE FORECAST...AS IT IS QUITE POSSIBLE THAT THERE WILL BE A BAND OF
HEAVY RAIN THAT QUICKLY TRANSITIONS TO A BAND OF MODERATE TO HEAVY
SNOW ACROSS NORTHERN INDIANA AND WEST CENTRAL ILLINOIS LATE TUESDAY
AND TUESDAY EVENING. A PERIOD OF ACCUMULATING SNOWFALL APPEARS TO
BE POSSIBLE ACROSS THESE AREAS LATE TUESDAY AFTERNOON AND EVENING.
HOWEVER...THE AMOUNTS OF SNOW WILL BE LARGELY DEPENDENT ON THE
SNOWFALL RATES. GIVEN TEMPERATURES WILL BE HOVERING AT OR JUST
ABOVE FREEZING IT WILL TAKE SOME HEAVY SNOW TO EVEN RESULT IN
ACCUMULATIONS. AT THIS TIME...IT APPEARS THAT THERE MAY BE A BAND
OF SNOW HEAVY ENOUGH TO RESULT IN SOME ACCUMULATIONS.
HOWEVER...THE EXACT PLACEMENT OF THIS POSSIBLE SNOW BAND REMAINS
IN QUESTION.

IF THIS WAS NOT ENOUGH...NORTHERLY WINDS WILL ALSO BE STRONG ON
TUESDAY AND TUESDAY EVENING AS THE SURFACE LOW DEEPENS AND INTERACTS
WITH HIGH PRESSURE ACROSS THE PLAINS TO CREATE A STRONG PRESSURE
GRADIENT ACROSS THE REGION. WINDS WILL BE AT OR JUST BELOW ADVISORY
CRITERIA AWAY FROM THE LAKE. HOWEVER...THE NEAR SHORE COUNTIES
WILL LIKELY EXPERIENCE AT LEAST ADVISORY CRITERIA WINDS OFF OF
LAKE MICHIGAN. NORTHERLY WINDS MAY GUST AS HIGH AS 55 MPH AT TIMES
ON TUESDAY IN AREAS NEAR THE LAKE. THE STRONG WINDS WILL ALSO LEAD
TO 15 TO 20 FT WAVES OFF OF LAKE MICHIGAN..WHICH COLD CAUSE SOME
LAKE SHORE FLOODING PROBLEMS.

FOLLOWING THIS SYSTEM...THERE WILL BE A COUPLE OF QUITE DAYS BEFORE
ANOTHER COLD FRONT AND MID LEVEL WAVE PUSH ACROSS THE AREA ON FRIDAY
MORNING. THIS COULD RESULT IN A LITTLE MORE LIGHT SNOW ACROSS THE
AREA. HOWEVER...THIS WILL NOT BE ANYTHING OF CONSEQUENCE.

LATER IN THE PERIOD FORECAST UNCERTAINTY INCREASES AS THE MODELS ARE
HAVING TROUBLE FORECASTING THE POTENTIAL INTERACTION BETWEEN
NORTHERN STREAM SHORT WAVES WITH AN UPPER LOW THAT IS EXPECTED TO
DIG ACROSS THE SOUTHWESTERN CONUS LATER THIS WEEK. OVERALL...THERE
IS THE POTENTIAL TO HAVE MORE INCLEMENT WEATHER LATER IN THE
WEEKEND.

KJB

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 18Z...

* MVFR CIGS PERSISTING THROUGH THE AFTERNOON AND EVENING.
* NORTHEAST WIND INCREASING TONIGHT...BECOMING GUSTY TO 30 KT
  TOWARD TUESDAY MORNING.
* RAIN DEVELOPING LATE TONIGHT MAINLY SOUTHEAST OF ORD.

PAW

//DISCUSSION...UPDATED 18Z...

LAKE EFFECT CONDITIONS THAT PRODUCED SOME SNOW AND MIXED
RAIN/SNOW OVER NORTHEAST IL AND NORTHWEST IN THIS MORNING HAVE
BECOME LESS FAVORABLE. A FEW PATCHES OF PRECIPITATION MAY LAST
INTO EARLY AFTERNOON...WITH LITTLE RESTRICTION TO VISIBILITY.

LOW PRESSURE SYSTEM DEVELOPING IN THE OHIO VALLEY WILL BECOME THE
DOMINANT INFLUENCE ON THE TERMINALS OVERNIGHT INTO TUESDAY. THE
INITIAL IMPACT WILL BE INCREASING WINDS IN THE OVERNIGHT
HOURS...WITH NORTHEAST GUSTS APPROACHING 30 KT BY TUESDAY MORNING.
RAIN ASSOCIATED WITH THE SYSTEM WILL BE DEVELOPING TOWARD THE
TERMINALS OVERNIGHT...THOUGH THE EDGE OF THE RAIN WILL LIKELY BE
SOMEWHERE ACROSS NORTHEAST IL. IFR CIGS POSSIBLE WITH THE HEAVIER
RAIN AREAS ON TUESDAY.

PAW

//ORD AND MDW CONFIDENCE...UPDATED 18Z...

* LOW CONFIDENCE IN CIG TREND THIS AFTERNOON...MEDIUM CONFIDENCE
  OVERNIGHT.
* HIGH CONFIDENCE IN WIND TREND.
* LOW CONFIDENCE IN PRECIPITATION TIMING.

PAW

//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...

TUESDAY NIGHT...CHC RA/SN WITH MVFR CIGS POSSIBLE AND GUSTY NORTH
WINDS.

WEDNESDAY...VFR.

THURSDAY...VFR. CHC LGT SN IN THE EVENING.

FRIDAY...CHC SHSN IN THE MORNING.

SATURDAY...VFR.

SUNDAY...CHC RA/SN. MVFR POSSIBLE.

RATZER

&&

.MARINE...
400 AM CST

A RIDGE OF HIGH PRESSURE INCHES EXTENDS FROM EASTERN ONTARIO
SOUTHWEST TO THE SOUTHERN PLAINS EARLY THIS MORNING. THE NORTHERN
PORTION OF THIS RIDGE WILL MOVE EAST TO QUEBEC TODAY WHILE LOW
PRESSURE DEEPENS IN NORTHERN GEORGIA. THIS LOW WILL TRACK NORTHWARD
ACROSS THE OHIO VALLEY TONIGHT AND TO THE EASTERN GREAT LAKES
TUESDAY. MEANWHILE...STRONG HIGH PRESSURE WILL MOVE EAST ACROSS THE
NORTHERN AND CENTRAL PLAINS. THE STRONG PRESSURE GRADIENT OVER THE
UPPER GREAT LAKES BETWEEN THE LOW AND THE HIGH DURING TONIGHT AND
TUESDAY WILL RESULT IN NORTH AND NORTHWEST WINDS INCREASING
SIGNIFICANTLY OVERNIGHT...AND LIKELY TO BE GALE FORCE AND EVEN HIGH
GALES ON PORTIONS OF LAKE MICHIGAN BY DAYBREAK TUESDAY. WINDS
WILL BEGIN TO SLACKEN WEDNESDAY AS THE LOW CONTINUES OFF TO THE
NORTHEAST ACROSS SOUTHERN QUEBEC AND THE RIDGE OF HIGH PRESSURE
SHIFTS FROM THE UPPER MIDWEST TO OVER THE WESTERN GREAT LAKES.

WHILE NORTH WINDS HAVE BEEN GRADUALLY DIMINISHING OVER SOUTHERN LAKE
MICHIGAN OVERNIGHT WAVE HEIGHTS ARE STILL IN THE 4 TO 6 FOOT RANGE
SO THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO CONTINUE TODAY. THERE
MAY BE A FEW HOUR WINDOW DURING THE LATER AFTERNOON AND EARLY
EVENING WHEN WAVES WILL HAVE FALLEN BELOW CRITERIA...BUT WINDS WILL
BEGINNING CRANKING UP DURING THE EVENING ONCE AGAIN CREATING
HAZARDOUS CONDITIONS FOR SMALL CRAFT TONIGHT.

TRS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
     UNTIL 6 AM TUESDAY.

     GALE WATCH...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-LMZ742-
     LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-
     LMZ874-LMZ876-LMZ878...6 AM TUESDAY TO NOON WEDNESDAY.

&&
Hazardous weather outlook, Nov 28, 4:38 AM CST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
438 AM CST MON NOV 28 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
291045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
438 AM CST MON NOV 28 2011 /538 AM EST MON NOV 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF MODERATE TO HEAVY RAIN WILL DEVELOP LATE TONIGHT
ACROSS PORTIONS OF NORTHWESTERN INDIANA AND EAST CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NORTH TO NORTHEAST WINDS WILL GUST TO AROUND 40 MPH TUESDAY...
WITH GUSTS OVER 50 MPH POSSIBLE NEAR LAKE MICHIGAN. LARGE AND
BATTERING WAVES ALONG THE LAKE COULD LEAD TO SOME MINOR LAKE SHORE
FLOODING TUESDAY INTO TUESDAY NIGHT.

PERIODS OF MODERATE TO HEAVY RAINFALL WILL CONTINUE ON TUESDAY
ACROSS PORTIONS OF NORTHWESTERN INDIANA AND THE ADJACENT EAST
CENTRAL COUNTIES IN ILLINOIS. RAINFALL AMOUNTS IN EXCESS OF AN
INCH ARE POSSIBLE ACROSS THESE AREAS. IN ADDITION...THERE IS THE
POTENTIAL THAT THIS RAINFALL COULD CHANGE OVER TO A PERIOD OF
MODERATE TO HEAVY SNOW LATE TUESDAY AFTERNOON AND EVENING AS
COLDER AIR MOVES ACROSS THE REGION. ALTHOUGH UNCERTAINTY REMAINS
HIGH WITH THIS POTENTIAL TRANSITION FROM RAIN TO SNOW...THERE COULD
BE SOME ACCUMULATING SNOW LATE TUESDAY AND TUESDAY EVENING THAT
COULD LEAD TO SOME HAZARDOUS TRAVEL CONDITIONS. AT THIS TIME...IT
APPEARS THE MAIN THREAT FOR SOME ACCUMULATING SNOW WOULD BE SOUTH
OF INTERSTATE 80 AND EAST OF INTERSTATE 57.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-291045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
438 AM CST MON NOV 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GALE FORCE WINDS ARE FORECAST TUESDAY THROUGH WEDNESDAY MORNING.
A FEW STORM FORCE GUST ARE ALSO POSSIBLE ON TUESDAY. WAVES
HAZARDOUS TO SMALL CRAFT WILL LINGER THROUGH WEDNESDAY EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-291045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
438 AM CST MON NOV 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GALE FORCE WINDS ARE EXPECTED TUESDAY THROUGH WEDNESDAY MORNING.
STORM FORCE GUSTS ARE POSSIBLE OVER MAINLY SOUTHERN PORTIONS OF
THE LAKE TUESDAY INTO TUESDAY EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KJB

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 12:23 PM CSTFlood WatchLOTIroquois27 hr
Nov 28, 1:38 PM CSTLakeshore Flood AdvisoryLOTLake39 hr
Nov 28, 4:06 PM CSTGale WarningLOT35 hr

Nearby

Wind Advisories in Indiana, 2011Wind Advisories in Illinois, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.